Alert archive / Arkansas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 320, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 11, 2004, 3:18 PM CDT for Ashley County, Arkansas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2004, 3:18 PM CDT (20:18 UTC)
- Expired
- Aug 11, 2004, 4:20 PM CDT
- In force
- 62 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Ashley County, AR
The radar
The Little Rock radar (KLZK), 169 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.3 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 189 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1474 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 112018 SVRJAN ARC003-112120- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 318 PM CDT WED AUG 11 2004 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ASHLEY COUNTY IN SOUTHEAST ARKANSAS * UNTIL 420 PM CDT * AT 318 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES WEST OF FOUNTAIN HILL...OR ABOUT 11 MILES NORTH OF WEST CROSSETT...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR FOUNTAIN HILL AT 335 PM CDT WINDS FROM 60 TO 70 MPH ARE LIKELY WITH THIS STORM. HAIL TO THE SIZE OF PENNIES IS LIKELY WITH THIS STORM. LAT...LON 3342 9217 3324 9227 3314 9189 3341 9182 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 2:45 PM CDT, 33 minutes earlier.
Area forecast discussion, Aug 11, 2:45 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 245 PM CDT WED AUG 11 2004 .SYNOPSIS...QUITE A LOT HAPPENING IN THE WEATHER OVER THE NEXT 48 HOURS. TOPICS COVERED BELOW WILL BE THE APPROACH OF ANOTHER... UNUSUALLY STRONG FRONTAL BOUNDARY FROM THE NORTH AND THE ENSUING COOL AIRMASS...ITS EFFECT ON APPROACHING TROPICAL STORM BONNIE AND HURRICANE CHARLEY AND FINALLY THE POTENTIALLY HIGH FIRE DANGER EXPECTED BEGINNING THIS WEEKEND. LETS START WITH THE LATTER FIRST. && .FIRE WEATHER...A UNUSUALLY STRONG FRONTAL BOUNDARY WILL BRING MUCH DRIER AIR INTO THE REGION BEGINNING FRIDAY...AND LASTING THROUGH TUESDAY. WITH DEW POINT TEMPERATURES EXPECTED TO BE IN THE MID TO UPPER 40S AND AFTERNOON HIGH TEMPS EXPECTED TO BE IN THE LOWER TO MIDDLE 80S...AFTERNOON RH LEVELS SHOULD FALL INTO THE LOWER 30% RANGE WITH A FEW UPPER 20% POSSIBLE (ESPECIALLY THIS WEEKEND.) THOUGH BREEZY CONDITIONS ARE NOT EXPECTED...THE FIRE DANGER WILL BE HIGH GIVEN THE LOW RH VALUES AND THE KBDI VALUES AROUND 600. DEPENDING ON HOW MUCH RAIN IS RECEIVED TONIGHT...MIGHT NEED TO CONSIDER ISSUING A FIRE DANGER STATEMENT FOR SATURDAY AND SUNDAY. THE WAY THAT IT STANDS NOW...SHOULD PROBABLY GO WITH A THRESHOLD VALUE OF .50 INCHES. AFTER CONFERRING WITH MIFCC...IT HAS BEEN DETERMINED THAT RAINFALL AMOUNTS OF .50 INCHES OR LESS WILL DO LITTLE TO ALLEVIATE THE CURRENT DRY CONDITIONS THAT THE AREA HAS BEEN EXPERIENCING AS OF LATE. THEREFORE WILL HAVE TO WAIT AND SEE HOW MUCH RAIN WE GET AND CONFER WITH THEM AGAIN IN THE MORNING. && .SHORT TERM...MOST OF THE NUMEROUS FORECAST CHALLENGES ARE IN THE SHORT TERM...ESPECIALLY OVER THE NEXT 48 HOURS AS A STRONG SOUTHEASTWARD MOVING COLD FRONT DIVES SOUTHEAST AND DEFLECTS TWO STRONG TROPICAL SYSTEMS AWAY FROM THE ARK-LA-MISS. ANOTHER CHALLENGE WILL DEAL WITH THE DEGREE OF COOLDOWN BEHIND THE FRONT. RIGHT NOW EXPECTING RECORD LOW TEMPERATURES TO BE BROKEN OR TIED IN MOST AREAS...EXCLUDING JACKSON. MORE ON THAT LATER. EXPECTING WIDESPREAD SHOWERS AND THUNDERSTORMS MOVING INTO THE AREA FROM THE NORTHWEST TONIGHT. THE DYNAMIC FEATURES ASSOCIATED WITH THIS SYSTEM ARE MARGINAL...SO ORGANIZED SEVERE THUNDERSTORM ACTIVITY IS NOT EXPECTED. SHEAR VALUES ARE STRONG ENOUGH TO SUPPORT MULTICELLS...BUT NOT STRONG ENOUGH TO SUPPORT SUPER CELLS IN OUR AREA. MID LEVEL LAPSE RATES ARE ONLY AROUND 6.0 DEGREES C/KM. INSTABILITY IS MARGINAL WITH ONLY ABOUT 2000 J/KG OF SBCAPE. WITH SEVERAL BOUNDARY INTERACTIONS GOING ON OVER SOUTHERN ARKANSAS...THE FRONTAL BOUNDARY HAS BECOME RATHER DISORGANIZED. THE STRONGEST CONVECTION ALONG THE FRONT APPEARS TO BE OVER THE ARK-LA-TEX WHERE A STRONG WAVE...LOCATED ON THE FRONTAL BOUNDARY...IS PROPAGATING SOUTHEASTWARD. THIS WAVE SHOULD BE THE KICKER THAT HELPS PUSH THE FRONT THROUGH BY TOMORROW AFTERNOON. FROM LOOKING AT THE VARIOUS CHOICES IN MODEL DATA...TEND TO THINK THAT BOTH THE ETA AND GFS HAVE A GOOD HANDLE ON THIS SYSTEM NOW. HOWEVER...THE GFS APPEARS TO BE MUCH TOO DRY WITH THIS SYSTEM...WHILE THE ETA APPEARS TO BE A LITTLE ON THE WET SIDE. SO FOR QPF AMOUNTS...HAVE CHOSEN TO BLEND THE TWO BUT GIVING MORE WEIGHT TO THE ETA. GIVEN THE STRONG PUSH TO THE FRONT THAT IS BEING PROVIDED BY THE WAVE AND BY A RATHER STRONG 1026 MB SURFACE HIGH...THE FRONT SHOULD HAVE NO PROBLEMS GETTING THROUGH THE FORECAST AREA BY MID DAY TOMORROW. HOWEVER...THE SKIES SHOULD REMAIN CLOUDY FOR MOST OF THE DAY AS COLD AIR ADVECTION AND LINGERING LOW LEVEL MOISTURE HELP DEVELOP A STRATOCUMULUS DECK. GIVEN THE CLOUD COVER AND STRONG COLD AIR ADVECTION...THINKING THAT MOST AREAS WILL STRUGGLE TO SEE 80 DEGREES DURING THE AFTERNOON. TROPICAL STORM BONNIE IS EXPECTED TO MAKE LANDFALL MONDAY NEAR PANAMA CITY...FLORIDA AND RAPIDLY MOVE OFF TO THE NORTHEAST AS IT GETS STEERED BY THE FRONT. GIVEN THAT THE STORM IS EXPECTED TO ENCOUNTER UPPER LEVEL SHEAR TONIGHT...LITTLE TO NO INTENSIFICATION IS EXPECTED. NEVER-THE-LESS...THE SYSTEM SHOULD HAVE LITTLE EFFECT TO NO EFFECT ON OUR WEATHER. ON THURSDAY NIGHT...HURRICANE CHARLEY WILL MOVE OVER CUBA AND INTO THE EXTREME SOUTHEASTERN GULF OF MEXICO...ENROUTE TO FLORIDA FOR LANDFALL ON FRIDAY. RIGHT NOW...IT APPEARS THAT TONIGHTS FRONT WILL ALSO PICK UP THIS STORM AND MOVE IT THROUGH THE HEART OF FLORIDA. THE STORM SHOULD EXIT THE EAST COAST OF FLORIDA FRIDAY AFTERNOON NEAR MELBOURNE AND CONTINUE ON A NORTH...NORTHEAST TRACK TOWARD THE CAROLINAS. HOWEVER...OVER THE ARK-LA-MISS...THE DRYING COLD AIR ADVECTION PATTERN WILL CONTINUE. BY FRIDAY MORNING WITH CLEAR SKIES...AND 850 TEMPS OF 9-10 DEGREES C...MOST AREAS WILL SEE NEW MORNING LOW RECORDS AS TEMPS FALL INTO THE MID 50S TO LOWER 60S. WITH AFTERNOON DEW POINTS IN THE UPPER 40S...RH LEVELS SHOULD FALL TO AROUND 30% UNDER MOSTLY SUNNY SKIES. SATURDAY WILL BE A REPEAT OF FRIDAY FOR OUR AREA WITH RECORD LOW TEMPS EXPECTED IN THE MORNING AND PLEASANT AFTERNOON TEMPS IN THE LOW TO MID 80S. ON SUNDAY...A WARMING TREND WILL ENSUE AS 850 MB TEMPS BEGIN TO MODERATE. HOWEVER...HUMIDITY LEVELS WILL REMAIN LOW GIVEN A DRY...NORTHERLY FLOW. .LONG TERM...THE STRONG AREA OF HIGH PRESSURE OVER THE CENTRAL U.S. WILL MOVE EAST TO BE IN THE MID ATLANTIC STATES. THIS WILL ALLOW FOR THE TEMPERATURE MODERATION TREND TO BECOME MORE PRONOUNCED AS THE DRY NORTHERLY FLOW BECOMES MORE SOUTHWESTERLY BY WEDNESDAY. AFTERNOON MINIMUM RH LEVELS WILL GRADUALLY RISE INTO THE MID 40S BY WEDNESDAY...IN SPITE OF A WARMING TREND THAT BRINGS TEMPERATURES BACK TO THE LOWER 90S. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 69 82 61 85 / 90 40 10 0 MERIDIAN 70 84 61 85 / 70 60 10 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 18/HENRY
Hazardous weather outlook, Aug 11, 5:19 AM CDT, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 519 AM CDT WED AUG 11 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 121019- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 519 AM CDT WED AUG 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... STRONG THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION THIS AFTERNOON AND TONIGHT. AN UNSEASONABLY STRONG COLD FRONT WILL ENTER THE NORTHERN PORTION OF THE REGION EARLY THIS AFTERNOON AND WILL MOVE ACROSS THE REGION TONIGHT. STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THIS COLD FRONT. MOISTURE...INSTABLILITY...LIFT AND SHEAR VALUES WOULD SUPPORT STRONG STORMS WITH THE POSSIBILITY OF PRODUCING GUSTY SURFACE WINDS OF 40 TO 50 MILES AN HOUR AND MAYBE EVEN SOME SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS... AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH WEDNESDAY AUGUST 18. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Severe Thunderstorm Warnings in Arkansas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.